MAUDE Adverse Event Report: ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK

ARTHREX, INC. DRILL BIT FOR 3.5MM SWIVELOCK
Model Number DRILL BIT FOR 3.5MM SWIVELOCK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 08/05/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1678-05 drill bit for swivelock broke.This occurred during a knee arthroses plus acl where the fragment was recovered.
 
Event or Problem Description
Additional information was provided on 08/30/2025 where it was reported that the patient had good bone quality.There was no delay in the procedure, and it was not necessary to apply further anesthesia.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is confirmed by the attached picture, which shows the shaft of the drill bit for swivelock®, 3.5 mm was broken off.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Dfu-0023-eo - i.Cautions - 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging and/or or the device coming in contact with another device during use.

Brand Name
DRILL BIT FOR 3.5MM SWIVELOCK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22853153
Report Number1220246-2025-03566
Device Sequence Number8457574
Product Code HTW
UDI-Device Identifier00888867020863
UDI-Public00888867020863
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL BIT FOR 3.5MM SWIVELOCK
Device Catalogue NumberAR-1678-05
Device Lot Number4512225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown